FINALLY!!! The post I have been waiting for. I am on Clonazepam and Nexium(until recently) and have been trying desperately to firgure out what the problem is. I know there's a Nexium connection in there somewhere with my situation. But I'm afraid I didn't quite understand what you were saying in your post -- could you explain again? What do you mean when you say the Clonazepam doesn't metabolize and builds up -- does that mean it's not making it into my system to help me?
Here's my story, I had mild anxiety last April. The doc put me on 3mg per day of Clonazepam -- I now realize that was totally too much. Later it went up to 4.5mg. I later started having stomach problems. My GI doc put me on 40mg Nexium in July.
My anxiety was better, so my doc had me start tapering down off clon .25mg per week. I was doing GREAT -- no withdrawal until I got down to 1.75 mg clon. I went back up to 2.5, but it didn't help. Something was holding up my progress.
Somehow, I finally realized that my Nexium was causing some of the problems -- jitters, anxiety, insomnia. I tapered down off the Nexium, and finally stopped 10 days ago. I am still having these terrible symptoms --sometimes I think they are getting worse. I have heard some people say that withdrawaling from Nexium can cause the jitteriness, etc. -- not just being on the Nexium.
I guess I can't figure out what's causing what now, and what I should do. I can't tell what's making things better or worse. I know that Nexium supposedly is not addictive, but maybe that's only when it's not combined wiith Clon. -- I can't tell if I'm experiencing effects from recently quitting Nexium or if I've developed tolerance to clon at 2.5mg. My doc wants me to increase clon to stabilize and then decrease more slowly. He doesn't seem to believe there's a Nexium connection. I think there is. I thought I would start to feel better once I was off the Nex. -- I feel just as bad now (if not worse) as I did on the Nex. Maybe I should give it more time -- if I thought that would help.
I don't know what's happening with these meds or what my next steps should be.